MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1759601
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime post a port placement, the port allegedly developed with catheter fracture.There was no reported patient injury.
 
Event or Problem Description
It was reported through litigation process that, on (b)(6) 2009, a patient underwent port placement, via left subclavian vein for chemotherapy of uterine cancer.Approximately five months and one day later on (b)(6) 2009, the catheter had allegedly fractured and migrated near to heart.It was further reported that during removal, multiple attempts were required to remove the fragment.However, the fragment was successfully removed.Subsequently, the port was removed on (b)(6) 2009.The current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: additional information was identified in medical records, and the file was reassessed for reportability and determined to be reportable as serious injury.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.B1, b3, b5, d4 (medical device lot, unique identifier (udi) #), g3, h1, h6 (patient, device, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Medical report was provided for review.Medical record alleges that, the patient was implanted with power port isp m.R.I.Implantable port via left subclavian vein for chemotherapy of uterine cancer.About five months later, patient complaints of cough, shortness of breath and chest pain, on the same day chest x ray was performed which revealed fracture of the catheter with distal migration.Subsequently on the next day, multiple attempts to capture the fragmented catheter with an en snare device and a gooseneck snare were unsuccessful, as were attempts with pigtail and rim catheters.A catheter was advanced to the right internal jugular vein, allowing the en snare device to be positioned above the catheter fragment; the fragment was successfully snared, secured, and removed as a unit with the sheath from the left internal jugular vein.Imaging showed the port in the left chest with only a small extravascular catheter segment attached, and the remainder of the catheter had migrated to the superior vena cava with the tip near the pulmonary outflow tract.Final images confirmed successful retrieval of the catheter fragment and complete removal of the port with no fragments remaining.Therefore, the investigation is confirmed for the reported fracture, material separation, migration and difficult to remove issues.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that, on (b)(6) 2009, a patient underwent port placement via the left subclavian vein for chemotherapy of uterine cancer.Approximately five months and one day later, on (b)(6) 2009, the catheter had allegedly fractured and migrated near to heart.Subsequently, the port was removed on (b)(6) 2009.It was further reported that during removal, multiple attempts were required to remove the fragment.However, the fragment was successfully removed.The current status of the patient remains unknown.

Brand Name
POWERPORT IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20810674
Report Number3006260740-2024-07116
Device Sequence Number13223891
Product Code LJT
UDI-Device Identifier00801741026867
UDI-Public(01)00801741026867(17)100910(10)RETC0164
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K073423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2010
Device Catalogue Number1759601
Device Lot NumberRETC0164
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer02/18/2026
03/26/2026
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date03/13/2026
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale